DOI 10.1515/jpem.2001.14.6.729
Can GnRH-agonist treatment cause slipped capital femoral epiphysis?
Аннотация
Slipped capital femoral epiphysis (SCFE) mainly occurs in pubertal children and is associated with delayed skeletal maturation, obesity, high growth velocity and tall stature. Furthermore, SCFE often coincides with endocrine disorders. This is the first report of a possible relationship between SCFE and GnRH agonist treatment: four patients developed SCFE during or shortly after treatment with GnRH agonists was stopped. We compared the clinical aspects of these patients with patients described in the literature who developed SCFE. Puberty started at the age of 3.3, 9.6, 0.0 and 5.6 years respectively. One patient developed sequential SCFE of both hips. SCFE occurred at the age of 11.9 (patient 1), 12.7 (patient 2), 14.3 (patient 2), 11.3 (patient 3) and 11.3 (patient 4) years. Of the five incidences of SCFE, one occurred during GnRH agonist treatment and four shortly after treatment was stopped. None of our patients met the typical criteria seen in SCFE and no 'regular' characteristics of patients with SCFE could be designated. Probably the hormonal changes during and shortly after treatment with GnRH agonists make the epiphysis more prone to slip. Considering our observations and by reviewing the literature, GnRH agonist treatment might present a risk factor for the occurrence of SCFE.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.